Weight Gain on Steroids, Scooting and a Firm Belly in a Beagle
Steroids commonly increase a dog's appetite and cause weight gain, and they can also redistribute fat so the belly looks rounder. Please don't stop or reduce the steroid on your own, because stopping suddenly can be dangerous. Ask your vet whether the dose can be lowered over time, or whether another treatment could work for her condition.
A belly that feels solid or swollen is worth a vet check rather than assuming it's fat. Long-term steroid use can cause a condition like Cushing's disease, with a pot-bellied look, more thirst and urination and thinning hair. Other causes of a swollen belly, such as fluid or an enlarged organ, also need to be ruled out.
Scooting and swelling under her tail often point to a problem with her anal glands, which can become full, infected or abscessed, but your vet should also check for other causes of the swelling. Your vet can check and empty them, and treat an infection if there is one.
For her weight, walking helps but food matters most. Weigh her daily food on a kitchen scale rather than using a cup, count treats as part of her daily allowance, and ask your vet about a therapeutic weight-loss diet and a target weight. Beagles are one of the breeds most prone to becoming overweight, so a plan your vet sets will make it easier to stick to.
See overweight dogs, anal gland problems in dogs and Cushing's disease in dogs.
This is general information, not a diagnosis. Please follow your own vet's advice.